View Full Version : Anti-convulsants other than Lamictal?


libraryguy
01-05-11, 02:57 PM
Hi all,

This is my first post. I normally don't post on chat forums, but I am at my wits' end and need some input. My ADHD symptoms are now completely out of control. I can barely finish reading a single sentence. The random sounds in my head are unrelenting, exhausting, and have me on the brink of suicide (note: I am not looking for sympathy or pleading for attention with that remark. I'm just trying to paint an accurate picture). I have tried countless combos of meds. The only one that has ever produced ANY benefit whatsoever is Lamictal, which I'm currently on. I have decided to try something else, as I cannot go on if this is the level of discomfort I will be forced to live with for the rest of my life. Have any of you experienced success with other anti-convulsants? My thinking is that because only Lamictal has provided me with any relief (compared to the Ritalins, Straterras, etc..), a similar drug might provide more. As I understand it, the majority of people who achieve success with ADHD drugs do so through stimulants, which are completely worthless to me, so I'm crossing my fingers.

Thanks in advance.

Abi
01-05-11, 03:21 PM
Have you been diagnosed with ADHD?

Have you considered the posssibility that you may be suffering from Bipolar Disorder?

What dose of Lamictal are you on? Have you considered increasing the dose? Have you considered augmenting the lamictal with an SSRI (like the Lexapros and Zolofts) or do they make your symptoms worse?

In answer to your original question, other meds in the category are Depakote(Valproic Acid) and Tegretol (Carbamezapine) (sp?)

floridagurl
01-17-11, 04:11 PM
you should def talk to your dr... kinda sounds like bi-polar..
my personal experience was lamictal & prozac.. that worked wonders for me. Prozac just had side effects that I could not deal with... you have to weigh it out.

I used to take Topamax, mainly for migraine but it was very effective in managing my mood swings too. Topamax is an anti-seizure med.. does have its own side effects.

perhaps a good talk with your dr, finding the right combo can be frustrating...

good luck!